MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT 0 DEG CMT SCR TRL LNR 40MM X 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. REDAPT 0 DEG CMT SCR TRL LNR 40MM X 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71354298
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the instrument broke inside the patients incision.No delay was reported and a backup device was available.All the pieces were recovered.
 
Additional Manufacturer Narrative
The device used in treatment was returned and evaluated.A visual inspection of the returned device confirms that the instrument is broken and damaged.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of complaint history for the listed part/lot revealed no prior complaints.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.The plastics on the device are vulnerable and crack may have initiated during use or due to the heating and cooling associated with autoclaving.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
REDAPT 0 DEG CMT SCR TRL LNR 40MM X 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9289609
Report Number1020279-2019-03918
Device Sequence Number16644984
Product Code JDI
UDI-Device Identifier00885556413449
UDI-Public00885556413449
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71354298
Device Lot Number16KMD0017
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1